Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 231, NWS Charleston, SC

December 30, 2007Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Dec 30, 2007, 6:39 PM EST for Bryan County, Chatham County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2007, 6:39 PM EST (23:39 UTC)
Expired
Dec 30, 2007, 7:15 PM EST
In force
36 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 302340
SVRCHS
GAC029-051-310015-
/O.NEW.KCHS.SV.W.0231.071230T2339Z-071231T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EST SUN DEC 30 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 715 PM EST

* AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BURROUGHS TO 6 MILES SOUTHWEST
  OF BELFAST...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  RICHMOND HILL TO RICHMOND HILL TO 12 MILES SOUTH OF RICHMOND
  HILL...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BURROUGHS...BELFAST...
  KELLER...FORT MCALLISTER...
  WINDSOR FOREST...WHITE BLUFF...
  SKIDAWAY ISLAND...THUNDERBOLT...
  WILMINGTON ISLAND...RIVERSIDE...

MANY TREES WERE REPORTED DOWN WITH THIS STORM NEAR MIDWAY IN EASTERN 
LIBERTY COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3183 8133 3193 8125 3202 8131 3209 8099
      3204 8094 3202 8088 3193 8097 3191 8096
      3186 8100 3186 8104 3182 8103 3179 8105
      3179 8128
TIME...MOT...LOC 2339Z 257DEG 36KT 3203 8127 3193 8122
          3178 8134

$$
3 follow-up statements
000 
WWUS52 KCHS 302351
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EST SUN DEC 30 2007

GAC029-051-310015-
/O.CON.KCHS.SV.W.0231.000000T0000Z-071231T0015Z/
BRYAN GA-CHATHAM GA-
651 PM EST SUN DEC 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR SOUTHEASTERN CHATHAM AND SOUTHEASTERN BRYAN COUNTIES...

AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LIBERTY CITY TO PIN POINT TO
OAK LEVEL...OR ALONG A LINE EXTENDING FROM SAVANNAH TO 7 MILES SOUTH
OF SAVANNAH TO 11 MILES SOUTHEAST OF RICHMOND HILL...MOVING EAST AT
40 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3181 8124 3195 8116 3204 8121 3209 8099
      3204 8094 3202 8088 3193 8097 3191 8096
      3186 8100 3186 8104 3184 8105 3182 8103
      3179 8105
TIME...MOT...LOC 2351Z 257DEG 36KT 3205 8113 3195 8108
          3181 8120

$$
000 
WWUS52 KCHS 310002
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EST SUN DEC 30 2007

GAC029-310011-
/O.CAN.KCHS.SV.W.0231.000000T0000Z-071231T0015Z/
BRYAN GA-
701 PM EST SUN DEC 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRYAN COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3183 8115 3195 8111 3205 8113 3209 8099
      3204 8094 3202 8088 3193 8097 3191 8096
      3186 8100 3186 8104 3184 8105 3182 8103
      3179 8105
TIME...MOT...LOC 0001Z 257DEG 36KT 3207 8101 3196 8100
          3183 8109

$$

GAC051-310015-
/O.CON.KCHS.SV.W.0231.000000T0000Z-071231T0015Z/
CHATHAM GA-
701 PM EST SUN DEC 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR SOUTHEASTERN CHATHAM COUNTY...

AT 659 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEPAGEVILLE TO WILMINGTON TO
7 MILES SOUTH OF RIO VISTA...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT
AND WILMINGTON ISLAND.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES WEAK ROTATION WITH 
THIS STORM...SUPPORTING THE THREAT FOR STRONG WINDS. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3183 8115 3195 8111 3205 8113 3209 8099
      3204 8094 3202 8088 3193 8097 3191 8096
      3186 8100 3186 8104 3184 8105 3182 8103
      3179 8105
TIME...MOT...LOC 0001Z 257DEG 36KT 3207 8101 3196 8100
          3183 8109

$$
000 
WWUS52 KCHS 310012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EST SUN DEC 30 2007

GAC051-310021-
/O.EXP.KCHS.SV.W.0231.000000T0000Z-071231T0015Z/
CHATHAM GA-
711 PM EST SUN DEC 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM COUNTY
WILL EXPIRE AT 715 PM EST...

AT 708 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING WAS MOVING INTO THE ATLANTIC...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STRONG GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE OVER TYBEE ISLAND 
THROUGH 730 PM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3183 8115 3195 8111 3205 8113 3209 8099
      3204 8094 3202 8088 3193 8097 3191 8096
      3186 8100 3186 8104 3184 8105 3182 8103
      3179 8105
TIME...MOT...LOC 0011Z 257DEG 36KT 3209 8089 3198 8088
          3185 8098

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 3:23 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 30, 3:23 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST SUN DEC 30 2007

.SYNOPSIS...
A COLD FRONT WILL PASS OFF THE COAST TONIGHT WITH HIGH PRES
EXPECTED MON. ANOTHER STRONGER COLD FRONT WILL RACE THROUGH THE
AREA ON TUE...FOLLOWED BY A MUCH COLDER AIRMASS FOR THE MIDDLE TO
END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM...A FRONTAL BOUNDARY IS STILL WELL W OF THE AREA...WITH
A COUPLE OF AREAS OF LOW PRESSURE ALONG IT. LOOKS LIKE THE SRN
MOST LOW OVER CENTRAL GA WILL STRENGTHEN AS IT MOVES NE THROUGH
THE SC MIDLANDS LATER TODAY AS A STRONG UPPER TROUGH OVER THE MID-
MISSISSIPPI VALLEY MOVES E. THE BULK OF THE RAIN TODAY HAS BEEN
ACROSS OUR INLAND AREAS AS EXPECTED. THINK IT WILL TAKE A WHILE
UNTIL THE AFOREMENTIONED LOW PRES PULLS NE OF THE AREA ALLOWING
THE COLD FRONT TO SWEEP EWD THROUGH THE AREA WITH IT/S LEFTOVER
PRECIP SHIELD AND PUSH OFFSHORE BY DAYBREAK MON. WITH THE BEST
DYNAMICS PULLING NE AWAY FROM THE AREA OVERNIGHT...WILL KEEP THE
HIGHEST POPS ACROSS NWRN AREAS WITH THE LOWEST RAIN CHANCES ACROSS
SERN AREAS. WILL STILL KEEP IN SLGT CHC OF THUNDER FOR THE EVE
HOURS WITH SOME RESIDUAL INSTABILITY BUT THUNDER PROSPECTS WILL
DIMINISH QUICKLY THIS EVE. EXPECT CLEARING SKIES FROM W TO E LATE
TONIGHT. TEMPS WILL HAVE A LATE DROP OFF BUT EVENTUALLY END UP IN
THE LOW/MID 40S WELL INLAND TO LOWER TO MID 50S NEAR THE COAST.

&&

.SHORT TERM /MONDAY/...
HIGH PRESSURE RETURNS ON MON WITH PARTLY CLOUDY SKIES AND DRY
CONDITIONS EXPECTED. WITH A LACK OF COLD AIR ADVECTION HIGHS WILL
REMAIN ABOVE NORMAL WITH UPPER 60S AWAY FROM THE BEACHES.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A MUCH COLDER AIRMASS WILL BEGIN TO AFFECT THE AREA MON NIGHT WITH
LOWS IN THE MID 30S INLAND AND LOWER 40S NEAR THE COAST.
HOWEVER...THE COLDEST AIR WILL NOT COME UNTIL LATER TUE WHEN A
REINFORCING COLD FRONT MOVES THROUGH. WE MAY ACTUALLY SEE FALLING TEMPS
DURING THE DAY TUE. IT WILL ALSO BE VERY BREEZY TUE AFTN. THE
STRONGEST COLD AIR ADVECTION LOOKS TO HOLD OFF UNTIL TUE NIGHT
WHEN THE UPPER TROUGH PUSHES THROUGH. EXPECT TEMPS TO DROP INTO
THE 20S EVERYWHERE BUT THE IMMEDIATE COAST WITH MIN WIND CHILLS IN
THE TEENS MOST LOCALES.

THE VERY COLD AIRMASS WILL LINGER OVER THE AREA WED WITH HIGHS
LIKELY NOT GETTING OUT OF THE 40S. A VERY SLOW MODIFICATION TREND
BEGINS THU...WITH TEMPS GETTING BACK TO NEAR NORMAL OVER THE
WEEKEND. THE COLDEST NIGHT LOOKS TO COME WED NIGHT WHEN TEMPS
AROUND 20 DEGREES ARE EXPECTED INLAND...ALTHOUGH WITH LIGHTER
WINDS...WIND CHILL VALUES WILL NOT BE QUITE AS LOW AS TUE NIGHT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
BANDS OF CONVECTION WILL APPROACH FROM THE SW AND W THROUGH EARLY
TONIGHT AHEAD OF THE NEXT COLD FRONT. VFR CONDITIONS EARLY WILL
LOWER TO MVFR OR POSSIBLE IFR STARTING AROUND 21Z OR 22Z...WITH OCNL
SHRA AND TSRA TO AFFECT THE TERMINALS UNTIL FROPA AROUND 07Z-08Z
MONDAY. VFR WX WILL THEN RETURN IN WAKE OF THE FRONT THE REMAINDER
OF THE TAF PERIOD.

GUSTY WINDS WILL PREVAIL UNTIL CONVECTION DEVELOPS LATE THIS
AFTN/EVE...WITH THE POTENTIAL FOR WIND GUSTS AT LEAST TO 25 KT WITH
TSRA BETWEEN 22Z AND 03Z AS CURRENT BAND OF SHRA/TSRA FROM S OF KOGB
TO NEAR KTBR TO NEAR AMG MOVES ACROSS.

DEPENDING UPON HOW MUCH DECOUPLING OF WINDS TAKE PLACE EARLY TONIGHT
WE MIGHT BE ABLE TO SEE SOME LIGHT FOG DEVELOPING...BUT CONDITIONS
QUICKLY IMPROVE AGAIN AS COLD FRONT MOVES THROUGH.

WINDS AT 2K FT ARE 25-35 KT INTO MONDAY MORNING...THUS HAVE
MAINTAINED WIND SHEAR AT BOTH KCHS AND KSAV THROUGH 15Z...WHEN LOW
LEVEL WIND FIELDS DROP OFF CONSIDERABLY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH THE
WEEK. WIND SHEAR WILL BE OF CONCERN TUESDAY INTO WEDNESDAY.

&&

.MARINE...
VISIBLE SATELLITE PICTURES AND RECENT REPORT FROM THE CHARLESTON
PILOT BOAT ABOUT 10 NM OUT OF THE HARBOR INDICATE THAT SEA FOG IS
STILL IMPACTING THE CHARLESTON COUNTY WATERS AND A PORTION OF THE
SRN SC WATERS. VSBYS HAVE BEEN DOWN AS LOW AS NEAR ZERO EVEN AS LATE
AS MID AFTN. HOWEVER...WIND FIELDS ARE CONTINUING TO
INCREASE...INSTABILITY IS ALSO INCREASING AND SHOWERS AND A TSTMS
WILL MOVE ACROSS THE COASTAL WATERS THROUGH THE NIGHT. THIS POINTS
TOWARD A DECREASE IN COVERAGE OF THE SEA FOG...ALONG WITH AN
EVENTUAL INCREASE IN VSBYS. THUS WE WILL LET THE DENSE FOG ADVISORY
EXPIRE AT 4 PM...BUT MAINTAIN MENTION OF PATCHY FOG IN THE MARINE
FCST THROUGH EARLY TONIGHT. THERE IS A SMALL CHANCE THAT FOG
RESULTING FROM RAINFALL THIS EVE COULD DEVELOP OVER LAND AND PUSH
BACK INTO THE NEARSHORE COASTAL WATERS PRIOR TO THE COLD FRONT
MOVING THROUGH BY 09Z...BUT PROBABILITY IS TOO LOW TO INCLUDE IN THE
FCST. AFTER THE FRONTAL PASSAGE THERE IS NO RISK OF ANY FOG THROUGH
THE REMAINDER OF THE FCST PERIOD.

SWLY LOW LEVEL JET WILL AFFECT THE WATERS THE FIRST PART OF
TONIGHT...WITH SHIFTING WINDS TO THE W AND NW WITH THE COLD FRONT
OVERNIGHT WITH MODEST CAA SETTING IN LATE. STRONGEST LOW LEVEL WINDS
ARE EARLY TONIGHT...ENOUGH TO ALLOW FOR SEAS TO REACH 6 FT ON THE
OUTER GA WATERS AND THE NRN MOST SC WATERS. SCA/S ARE ALREADY IN
PLACE AND WILL REMAIN FOR THESE WATERS THROUGH LATE TONIGHT. NO
OTHER HEADLINES NECESSARY...ALTHOUGH STILL KEEPING A CLOSE WATCH ON
CHARLESTON HARBOR WINDS WHICH MAY REACH 20 KT FOR A FEW HOURS AND
THUS A REQUIRED SCA. FOR NOW THOUGH WILL KEEP WINDS AT 15-20 KT FOR
AMZ330 TONIGHT.

RELATIVELY TRANQUIL CONDITIONS DEVELOPING ON MONDAY AS HIGH PRES
MOVES IN FROM THE W...AS MODERATE NNW WINDS IN THE MORNING SHIFT TO
LIGHT E AND SE DURING THE AFTN. SEAS WILL FALL BELOW 3 OR 4 FT BY
AFTN. FOR MONDAY NIGHT...THE FRONTAL BOUNDARY WILL HAVE STALLED
ACROSS THE WATERS NOT FAR TO THE SE...WITH LOW PRES TO FORM ON THE
FRONT E OF THE MARINE AREA. THIS WILL ALLOW FOR WINDS TO VEER AROUND
TO THE SW AND W THROUGH THE NIGHT WITH A GRADUAL INCREASE IN
SPEEDS.

CONDITIONS GO QUICKLY DOWNHILL ON TUESDAY AS THE LOW DEEPENS TO THE
NE AND AN ARCTIC COLD FRONT MOVES THROUGH IN THE AFTN. AN ANOMALOUS
1045 MB HIGH MOVES INTO THE CENTRAL STATES IN WAKE OF THE FRONT AND
BUILDS RAPIDLY E AND SE. THIS SETS THE STAGE FOR GALE CONDITIONS
OVER MOST IF NOT ALL OF THE COASTAL WATERS STARTING LATE
TUESDAY...AND CONTINUING INTO AT LEAST WEDNESDAY. GALE WATCHES WILL
LIKELY BE NECESSARY MONDAY MORNING.

WNA GUIDANCE CONTINUES TO LOOK UNDERDONE ON SEAS GIVEN GALE FORCE
WINDS. WE HAVE THUS RELIED MORE ON LOCAL GUIDANCE WHICH SUGGEST
EASILY 10-12 FT ON THE OUTER GA WATERS...AND PERHAPS A FOOT OR SO
HIGHER CLOSER TO THE COAST DURING THE TUESDAY AND WEDNESDAY TIME
PERIOD.

CONDITIONS WILL IMPROVE SOMEWHAT THURSDAY AND FRIDAY AS STRONG HIGH
PRES TO THE N SHIFTS E. HOWEVER...STILL LOOKS LIKE SOME PINCHING OF
THE PRES GRADIENT AS A COASTAL TROUGH DEVELOPS. THAT ALONG WITH
FAVORABLE NELY FETCH WILL LIKELY ALLOW SEAS TO REMAIN ELEVATED AND
SCA/S MAY STILL BE NECESSARY.

LAKE WINDS...STILL LOOKS LIKE IT WILL BE A BORDERLINE SITUATION FOR
A LAKE WIND ADVISORY ON LAKE MOULTRIE TONIGHT. BUT THE FRONTAL
PASSAGE HAS BEEN DELAYED A LITTLE FROM EARLIER THINKING...THUS THE
COLDER AIR IS NOT AS STRONG AS EARLIER ANTICIPATED. AND ONCE THE
COLDER AIR DOES START MOVING IN...WIND FIELDS ARE SLOWLY
DIMINISHING. THEREFORE WILL CAP WINDS AT 15 TO 20 KT TONIGHT ON LAKE
MOULTRIE AND NOT ISSUE A LAKE WIND ADVISORY AT THIS TIME. WILL
CONTINUE TO MONITOR.

CONDITIONS STILL LOOK FAVORABLE FOR A LAKE WIND ADVISORY ON LAKE
MOULTRIE FOR THE PERIOD TUESDAY THROUGH AT LEAST WEDNESDAY...AS VERY
COLD AIR MOVES ACROSS THE WARM LAKE WATERS. WILL INCLUDE AS A
HEADLINE IN THE RECREATIONAL FCST AND MAINTAIN MENTION IN THE HWO.

&&

.FIRE WEATHER...
MUCH LOWER RH VALUES WILL OCCUR MONDAY THROUGH FRIDAY AS A MUCH
COOLER AND DRIER AIRMASS MOVES INTO THE REGION...WITH THE CAUSE
FOR MOST CONCERN ON TUE AND WED WHEN WINDS WILL ALSO BE GUSTY.
WILL INCLUDE MENTION IN OUR HAZARDOUS WX OUTLOOK AND FIRE WX FCST.
A FIRE WEATHER WATCH MAY NEED TO BE ISSUED ON MON FOR AT LEAST TUE
AFTER COORDINATION WITH THE FIRE AGENCIES.

&&

.HYDROLOGY...
RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO EARLY TONIGHT HAVE
RESULTED IN A RISE OF RIVER LEVELS IN SOUTHEAST GEORGIA. AS A
RESULT...THE POTENTIAL EXISTS FOR MINOR FLOODING ON THE OHOOPEE
RIVER AT REIDSVILLE STARTING EARLY TUESDAY MORNING...AND THE OGEECHEE
RIVER AT MIDVILLE ON THURSDAY. GIVEN THAT REIDSVILLE IS STILL 3.6
FT BELOW FLOOD STAGE AS OF THIS MORNING WE WILL NOT YET ISSUE A
RIVER FLOOD WARNING...BUT IF THE CURRENT FORECAST HOLDS THEN
EXPECT A RIVER FLOOD WARNING TO BE ISSUED TONIGHT OR EARLY MONDAY.
WE STILL HAVE PLENTY OF TIME REGARDING MIDVILLE...THUS NO NEED FOR
A RIVER FLOOD WARNING AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ374.
    SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 AM EST MONDAY
    FOR AMZ350.

&&

RJB/33
Hazardous weather outlook, Dec 30, 4:29 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EST SUN DEC 30 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-312130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.

FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS

RIVER FLOODING...RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO
EARLY TONIGHT WILL ALLOW FOR RIVER LEVELS IN SOUTHEAST GEORGIA TO
CONTINUE RISING. AS A RESULT THE POTENTIAL EXISTS FOR MINOR FLOODING
ON THE OHOOPEE RIVER AT REIDSVILLE STARTING EARLY TUESDAY
MORNING...AND THE THE OGEECHEE RIVER AT MIDVILLE ON THURSDAY.
RIVER FLOOD WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-312130-
BERKELEY-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.

FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS

LAKE WINDS...VERY COLD AIR MOVING ACROSS LAKE MOULTRIE DURING THE
MIDDLE OF THE UPCOMING WEEK WILL LIKELY RESULT IN A LAKE WIND
ADVISORY FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-312130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEA FOG...PATCHY DENSE SEA FOG WILL CONTINUE TO IMPACT PARTS OF
THE NEAR SHORE COASTAL WATERS AND CHARLESTON HARBOR THROUGH EARLY
TONIGHT. VISIBILITY IN THE FOG WILL OCCASIONALLY BE LESS THAN 1/4
NAUTICAL MILE. HOWEVER...WITH INCREASING WINDS AND OCCASIONAL
SHOWERS AND A FEW THUNDERSTORMS TO IMPACT THE COASTAL WATERS...THE
FOG WILL CONTINUE TO DISSIPATE. THUS A DENSE FOG ADVISORY IS NOT
NECESSARY.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 40 KNOTS AND VERY HEAVY RAIN ARE
POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS...GALE FORCE WINDS ARE EXPECTED ACROSS MOST IF
NOT ALL OF THE MARINE AREA FROM LATE TUESDAY OR TUESDAY NIGHT INTO
WEDNESDAY OR WEDNESDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT.
GALE WATCHES WILL BE ISSUED MONDAY...WITH GALE WARNINGS BECOMING
REQUIRED FOR MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 30, 3:45 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EST SUN DEC 30 2007

SCZ045-050-302130-
BERKELEY-CHARLESTON-
345 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 430 PM EST...

AT 340 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RICHMOND...OR ABOUT 11
MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT 45 MPH.

AREAS IN AND AROUND AWENDAW...HUGER AND MCCLELLANVILLE WILL BE
IMPACTED THROUGH 430 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 3:49 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EST SUN DEC 30 2007

GAZ114-115-302130-
EVANS-TATTNALL-
349 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORM WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 430 PM EST...

AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
ALTAMAHA...OR ABOUT OVER PLANT HATCH...MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...DAISY...HAGAN...
MANASSAS AND REIDSVILLE WILL BE IMPACTED THROUGH 430 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 4:52 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EST SUN DEC 30 2007

GAZ088-100-101-114>116-137-138-SCZ042-302230-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND
LIBERTY-LONG-SCREVEN-TATTNALL-
452 PM EST SUN DEC 30 2007

...ISOLATED STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS
COUNTY...TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY...HAMPTON COUNTY...BRYAN COUNTY AND LIBERTY
COUNTY THROUGH 530 PM EST...

AT 450 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING
SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF STATESBORO TO
17 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND GARNETT...SCOTIA...SHIRLEY...BLITCHTON...
BROOKLET...DAISY...DENMARK...EGYPT...ELLABELL...GLENNVILLE...
GROVELAND...GUYTON...KILDARE...LANIER...LEEFIELD...MIDWAY...NEVILS...
NEWINGTON...OLIVER...PEMBROKE...PINEORA...SHAWNEE...SPRINGFIELD AND
STILSON WILL BE IMPACTED THROUGH 530 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 5:22 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EST SUN DEC 30 2007

GAZ100-101-114>116-137-138-SCZ042-047-302300-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND JASPER-INLAND
LIBERTY-LONG-TATTNALL-
522 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...HAMPTON
COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND JASPER COUNTY THROUGH 600
PM EST...

AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF SPRINGFIELD TO 7 MILES SOUTHEAST OF
SURRENCY...MOVING EAST AT 35 MPH.

AREAS IN AND AROUND FURMAN...GARNETT...GILLISONVILLE...GRAYS...
MCPHERSONVILLE...PINELAND...ROBERTVILLE...SHIRLEY...TARBORO...
TILLMAN...BLITCHTON...CLYO...DONALD...EBENEZER...EDEN...EGYPT...
ELLABELL...GLENNVILLE...GROVELAND...GUM BRANCH...GUYTON...
HINESVILLE...KILDARE...LANIER...LUDOWICI...MARLOW...MELDRIM...
PEMBROKE...PINEORA...RINCON...SHAWNEE...SPRINGFIELD...STILLWELL AND
STILSON WILL BE IMPACTED THROUGH 600 PM EST.

SOME ROTATION WAS REPORTED BY A SPOTTER WITH THIS LINE OF STORMS
AROUND 5 PM...BUT IT HAS SINCE DISSIPATED. HOWEVER...THIS INDICATES
THESE STORMS COULD POSSIBLY BECOME SEVERE WITH LITTLE ADVANCED
NOTICE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS
APPROACH AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 5:54 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EST SUN DEC 30 2007

GAZ101-116-118-137-138-302345-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-LONG-
554 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY...
BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 645 PM
EST...

AT 550 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF CLAXTON TO 7 MILES NORTH OF
LUDOWICI TO JESUP...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND ALLENHURST...BELFAST...BLOOMINGDALE...
BURROUGHS...CROSSROADS...ELLABELL...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...MELDRIM...RICEBORO...
RICHMOND HILL...WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 645
PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 6:05 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EST SUN DEC 30 2007

SCZ047-048-302330-
BEAUFORT-INLAND JASPER-
605 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 630 PM EST...

AT 604 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR TILLMAN...OR
ABOUT 8 MILES WEST OF RIDGELAND...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...DALE...GARDENS CORNER...
GRAHAMVILLE...OLD HOUSE...POCOTALIGO...RIDGELAND...SHELDON...
SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 630 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:55 PM ESTSpecial Marine WarningCHS65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.